Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 279, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2007, 5:01 PM MDT for Lea County, New Mexico. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 5:01 PM MDT (23:01 UTC)
- Expired
- May 26, 2007, 6:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 136 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:59 PM MDT | HAIL 1 | 5 N Hobbs, NM | QUARTER SIZED HAIL REPORTED 5 MILES NORTH OF HOBBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 262302 SVRMAF NMC025-270000- /O.NEW.KMAF.SV.W.0279.070526T2301Z-070527T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM MDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 600 PM MDT * AT 458 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOWLES...OR 3 MILES NORTH OF HOBBS...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HOBBS... HUMBLE CITY... HIGHWAY 18 NORTH OF HOBBS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3284 10337 3296 10306 3266 10306 3260 10337 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:04 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 26, 1:04 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT SAT MAY 26 2007 .DISCUSSION... UPPER LEVEL LOW OVER THE NORTHERN PLAINS WITH A TROUGH EXTENDING INTO THE SOUTHWESTERN CONUS WILL CONTINUE TO BRING A POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO THE CWA TONIGHT AND SUNDAY. UPPER LEVEL SHORTWAVES EJECTED BY THE LOW WILL INTERACT WILL ABUNDANT MOISTURE OVER THE AREA TO PRODUCE THE THUNDERSTORMS. MOS GUIDANCE SHOWS LOWER POPS...HOWEVER THE GFS AND NAM CONTINUES TO SHOW DECENT QPF SO WILL CONTINUE TO CARRY WIDELY SCATTERED TO SCATTERED POPS OVER THE AREA TONIGHT AND SUNDAY. INSTABILITY WILL BE WEAK WITH DEEP SHEAR VECTORS AT 25 KTS OR LESS AND LI/S IN THE -2 TO -4 RANGE SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. WITH PWAT VALUES OF 1 INCH TO 1.5 INCH INDICATE THAT HEAVY RAIN WILL BE A POSSIBILITY WITH SOME OF THE THUNDERSTORMS ESPECIALLY OVER THE WESTERN CWA. WITH SOIL ALREADY WET...FLASH FLOODING COULD OCCUR WITH THE HEAVIER THUNDERSTORMS. BY MONDAY...THE TROUGH AXIS MOVES ACROSS THE CWA WITH A WEAK RIDGE BUILDING INTO AREA BEHIND THE TROUGH. THIS RIDGE WILL DECREASE THE CHANCE OF PRECIPITATION AND INCREASE TEMPERATURES OVER THE AREA. WILL CONTINUE TO CARRY ISOLATED SHOWERS AND THUNDERSTORMS FOR MONDAY AND TUESDAY AS WEAK SHORTWAVES MOVE DOWN THE EASTERN PERIPHERY OF THE RIDGE AND INTERACT WITH GOOD MOISTURE OVER THE REGION. THE GFS BRINGS VERY WARM TEMPERATURES INTO THE CWA WEDNESDAY...BUT WILL UNDERCUT THESE TEMPERATURES A FEW DEGREES DUE TO WET SOILS OVER THE AREA. GFS DEPICTS A STRONG STORM MOVING ACROSS THE NORTHERN CONUS WEDNESDAY AND THURSDAY. THIS TROUGH WILL DRIVE A COLD FRONT INTO THE NORTHERN CWA WEDNESDAY NIGHT AND THURSDAY. GFS SHOWS THE FRONT TO MOVE AS FAR AS THE MARFA PLATEAU BEFORE STALLING. THERE IS SOME UNCERTAINTY AS TO THE MOVEMENT OF THIS FRONT...SO WILL CONFINE THE POPS FOR WEDNESDAY AND THURSDAY TO THE NORTHERN CWA. THE UPPER RIDGE REMAINS OVER THE CWA TOWARD THE END OF NEXT WEEK WITH A LOW MOVING ONTO THE SOUTHERN CA COAST. WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE DOWN THE EASTERN SIDE OF THE RIDGE. KEPT ISOLATED POPS IN THE FORECAST FOR THE WESTERN CWA FRIDAY NIGHT IN RESPONSE TO THESE WEAK DISTURBANCES. TEMPERATURES ARE EXPECTED TO BE WARMER BY THE END OF THE WEEK AS A THERMAL RIDGE DEVELOPS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 84 66 85 / 20 30 30 20 CARLSBAD NM 60 89 62 90 / 30 20 20 20 DRYDEN TX 63 85 66 86 / 30 30 30 20 FORT STOCKTON TX 63 86 66 88 / 30 30 30 20 GUADALUPE PASS TX 56 84 62 87 / 30 20 20 20 HOBBS NM 62 88 64 87 / 30 30 20 20 MARFA TX 52 81 53 84 / 30 30 30 20 MIDLAND INTL AIRPORT TX 62 85 64 86 / 20 30 30 20 ODESSA TX 62 86 65 87 / 30 30 30 20 WINK TX 65 92 68 93 / 30 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54
Hazardous weather outlook, May 26, 1:00 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT MAY 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 200 PM CDT SAT MAY 26 2007 /100 PM MDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND ADJACENT PLAINS... GENERALLY WEST OF A LINE EXTENDING FROM LOVINGTON AND HOBBS SOUTH THROUGH ODESSA...FORT STOCKTON...AND SANDERSON. WIND GUSTS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE. IN ADDITION...RAINFALL RATES EXCEEDING AN INCH PER HOUR ALONG WITH SLOW MOVEMENT OF THESE STORMS MAY RESULT IN LOCALIZED FLASH FLOODING OF ARROYOS...DRAWS...AND URBAN AND OTHER LOW LYING OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 4:52 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 PM CDT SAT MAY 26 2007 TXZ081-262345- BIG BEND AREA- 552 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY. AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN BREWSTER COUNTY...JUST EAST OF HIGHWAY 2627...MOVING NORTH AT 5 MPH. GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY DOWNPOURS... AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM THROUGH 645 PM CDT.
Local storm report, May 26, 5:01 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL HOBBS 32.73N 103.16W
05/26/2007 E1.75 INCH LEA NM PUBLIC
GOLF BALL SIZED HAIL REPORTED IN HOBBS.
&&
MUELLERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:37 PM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.